Alert archive / New Mexico / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 166, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Oct 26, 2002, 3:47 PM MDT for Lincoln County, New Mexico. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 26, 2002, 3:47 PM MDT (21:47 UTC)
- Expired
- Oct 26, 2002, 4:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Lincoln County, NM
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 26, 3:35 PM MDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 9.8 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 130 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 915 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 193 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
585 WUUS55 KABQ 262147 SVRABQ NMC027-262230- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 346 PM MDT SAT OCT 26 2002 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWEST LINCOLN COUNTY IN CENTRAL NEW MEXICO * UNTIL 430 PM MDT * AT 345 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME WEST CENTRAL LINCOLN COUNTY...OR ABOUT 23 MILES SOUTHWEST OF CARRIZOZO...MOVING NORTHEAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL SOUTHWEST LINCOLN COUNTY SEVERE STORMS PRODUCE DAMAGING WINDS OF AT LEAST 60 MPH AND LARGE HAIL. MOVE INDOORS AND AVOID WINDOWS. LAT...LON 3364 10635 3341 10631 3373 10577 3391 10598
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 26, 11:17 AM MDT, 4 hours 30 minutes earlier.
Area forecast discussion, Oct 26, 11:17 AM MDT, 4 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1117 AM MDT SAT OCT 26 2002 UPDATED ZFP PACKAGE TO INCREASE POPS A CATEGORY ACROSS THE NC/NW ZONES TODAY, INCLUDING THE RIO GRANDE VALLEY, KEEPING MOST AREAS IN THE HIGH END SCT RANGE VS CHANCE. BULK OF PRECIP NOW OCCURRING ACROSS THE EC PLAINS AND NE QUARTER BENEATH BROADLY DIFFLUENT UPR FLOW. WILL WORD LIKELY POPS FOR THESE AREAS AND LOWER MAX TEMPS SIGNIFICANTLY DUE TO EXTENSIVE CLOUD COVER. INTERESTING TO SEE DEW POINTS IN THE LOWER 50S SURGING AS FAR WEST AS DEMING THIS MORNING SO INCOMING SYSTEM WILL HAVE PLENTY OF MOISTURE AVBL. ONE OF MANY FORECAST ISSUES TONIGHT WILL BE SNOW LEVELS AND ACCUMS IN THE NRN HIGH COUNTRY. DID INCLUDE A MENTION OF UP TO 3 INCHES OF SNOW ABOVE 8500 FEET AND MAY NEED TO CONSIDER AN ADVY WITH PM PACKAGE. KJ .ABQ...NONE.
Hazardous weather outlook, Oct 26, 11:59 AM MDT, 3 hours 48 minutes before
NMZ001>021-026-271200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1159 AM MDT SAT OCT 26 2002 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE... ISOLATED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE LATER THIS AFTERNOON AND THIS EVENING FROM THE CENTRAL HIGH PLAINS EAST OF THE SANDIA MANZANO MOUNTAINS...SOUTHWARD INTO SOUTH CENTRAL SECTIONS OF THE OUTLOOK AREA. THE PRIMARY THREAT WILL BE HAIL UP TO 3/4 INCH IN DIAMETER AND WIND GUSTS OF 40 TO 50 MPH. RAINFALL AMOUNTS OF AROUND 1/2 INCH WILL BE POSSIBLE WITH ANY ONE THUNDERSTORM...WHICH MAY RESULT IN SOME MINOR RUN OFF PROBLEMS. AS A STORM SYSTEM OVER SOUTHERN CALIFORNIA DRAWS CLOSER TO THE STATE TONIGHT...LOOK FOR SNOW TO FALL OVER THE HIGHER TERRAIN ACROSS THE WEST AND NORTH OVERNIGHT. SOME ACCUMULATION IS POSSIBLE ESPECIALLY ABOVE 8500 FT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN... A STRONG STORM SYSTEM WILL SWEEP ACROSS THE STATE ON SUNDAY AND EXIT MONDAY. AS THE SYSTEM PUSHES THROUGH STRONG THUNDERSTORMS ARE ANTICIPATED ACROSS THE SOUTH LATER SUNDAY AND SOME HAVE THE POTENTIAL OF BECOMING SEVERE. SNOW SHOWERS WILL ALSO AFFECT THE HIGHER TERRAIN BUT ACCUMULATIONS AGAIN WILL BE RELEGATED ACROSS THE HIGHER MOUNTAIN RIDGES AND PEAKS. A SIGNIFICANT POLAR COLD SURGE MAY ALSO OCCUR WEDNESDAY AND THURSDAY. THE AREAS WHICH HAVE NOT SEEN A WIDESPREAD KILLING FREEZE ACROSS THE EAST MAY DO SO WITH THIS FRONT. KJ
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 26, 4:12 PM MDT | Severe Thunderstorm Warning | ABQ | Cibola | 33 min |
| Oct 26, 5:51 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 39 min |
| Oct 26, 5:51 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 39 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.